Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 58, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 15, 2016, 2:50 PM CST for Clarke County, Lauderdale County, Mississippi. It was in force for 70 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 15, 2016, 2:50 PM CST (20:50 UTC)
- Expired
- Feb 15, 2016, 4:00 PM CST
- In force
- 70 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clarke County, MS, Lauderdale County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 129 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 15, 3:20 PM CST | TSTM WND DMG | 6 S Meridian, MS | POWER LINES DOWN AT HWY 145 AND TM JONES RD. |
| Feb 15, 3:20 PM CST | TSTM WND DMG | Enterprise, MS | TREES DOWNED IN THE ENTERPRISE AREA. A LARGE TREE WAS BLOCKING AN EXIT RAMP ALONG I-59. |
| Feb 15, 3:25 PM CST | TSTM WND DMG | Marion, MS | TREE DOWN ON A MOBILE HOME. |
| Feb 15, 3:25 PM CST | TSTM WND DMG | Quitman, MS | NUMEROUS TREES DOWNED AROUND CLARKE COUNTY INCLUDING SEVERAL IN QUITMAN...WHERE TWO CARS WERE DAMAGED BY FALLING TREES. |
| Feb 15, 3:34 PM CST | TSTM WND GST 55 | 3 Nw Lauderdale, MS | MEASURED AT MERIDIAN NAS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 15, 9:30 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
441
WUUS54 KJAN 152050
SVRJAN
MSC023-075-152200-
/O.NEW.KJAN.SV.W.0058.160215T2050Z-160215T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CST MON FEB 15 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 400 PM CST
* AT 250 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LITTLE ROCK TO NEAR PAULDING TO MOSS...MOVING EAST
AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
COLLINSVILLE...MARTIN...BARNETT AND SUQUALENA AROUND 305 PM CST.
STONEWALL AROUND 310 PM CST.
QUITMAN AND GOODWATER AROUND 315 PM CST.
MERIDIAN STATION...MARION...DALEVILLE AND DE SOTO AROUND 320 PM
CST.
SYKES AND MIDDLETON AROUND 325 PM CST.
LAUDERDALE AND CRANDALL AROUND 330 PM CST.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
SHUBUTA AND PACHUTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR EAST CENTRAL
MISSISSIPPI.
LAT...LON 3190 8847 3186 8862 3183 8891 3258 8892
3258 8839
TIME...MOT...LOC 2050Z 269DEG 42KT 3254 8905 3206 8909 3183 8917
HAIL...<.75IN
WIND...60MPH
$$
193 follow-up statements
119
WWUS54 KJAN 152131
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CST MON FEB 15 2016
MSC023-075-152200-
/O.CON.KJAN.SV.W.0058.000000T0000Z-160215T2200Z/
LAUDERDALE MS-CLARKE MS-
331 PM CST MON FEB 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR LAUDERDALE AND CLARKE COUNTIES...
AT 331 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LAUDERDALE TO NEAR SYKES TO 7 MILES SOUTHEAST OF
DE SOTO...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
LAUDERDALE...MERIDIAN STATION AND SNELL AROUND 335 PM CST.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
SHUBUTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR EAST CENTRAL
MISSISSIPPI.
LAT...LON 3184 8881 3258 8874 3258 8839 3190 8847
3186 8862
TIME...MOT...LOC 2131Z 246DEG 41KT 3255 8854 3213 8855 3189 8865
HAIL...<.75IN
WIND...60MPH
$$
19670
WWUS54 KJAN 152137 RRA
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CST MON FEB 15 2016
MSC023-075-152200-
/O.CON.KJAN.SV.W.0058.000000T0000Z-160215T2200Z/
LAUDERDALE MS-CLARKE MS-
337 PM CST MON FEB 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR EASTERN LAUDERDALE AND EASTERN CLARKE COUNTIES...
AT 337 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR TAMOLA TO NEAR SNELL TO 6 MILES SOUTHWEST OF
CRANDALL...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
EASTERN LAUDERDALE AND EASTERN CLARKE COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS...SHUBUTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR EAST CENTRAL
MISSISSIPPI.
LAT...LON 3185 8874 3223 8867 3258 8862 3258 8839
3190 8847 3186 8862
TIME...MOT...LOC 2137Z 269DEG 42KT 3255 8847 3213 8848 3189 8858
HAIL...<.75IN
WIND...60MPH
$$
19230
WWUS54 KJAN 152157
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
357 PM CST MON FEB 15 2016
MSC023-075-152206-
/O.EXP.KJAN.SV.W.0058.000000T0000Z-160215T2200Z/
LAUDERDALE MS-CLARKE MS-
357 PM CST MON FEB 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAUDERDALE AND EASTERN
CLARKE COUNTIES WILL EXPIRE AT 400 PM CST...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...GUSTY
WINDS AROUND 40 MPH ARE EXPEXTED TO CONTINUE ACROSS THE AREA OVER
THE NEXT HOUR.
.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FOR EAST CENTRAL
MISSISSIPPI.
LAT...LON 3185 8874 3223 8867 3258 8862 3258 8839
3190 8847 3186 8862
TIME...MOT...LOC 2153Z 269DEG 42KT 3255 8847 3213 8848 3189 8858
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 11:09 AM CST, 3 hours 41 minutes earlier.
Area forecast discussion, Feb 15, 11:09 AM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1109 AM CST MON FEB 15 2016 .DISCUSSION...TORNADO WATCH 14 HAS BEEN POSTED FOR AREAS GENERALLY ALONG AND SE OF THE NATCHEZ TRACE. CONVECTION IS CURRENTLY ONGOING ALONG A CONVERGENCE AXIS FROM AROUND NATCHEZ NEWD BETWEEN VKS AND JAN TO NEAR WINONA. MOST OF THIS IS AHEAD OF A COLD FRONT SINKING SOUTHWARD ACROSS THE DELTA THIS MORNING. RIGHT NOW SURFACE BASED INSTABILITY RESIDES PRIMARILY SOUTH OF I-20, THOUGH FAIRLY STEEP MID LEVEL LAPSE RATES (ON THE ORDER OF UP TO 7 C/KM) EXIST OVER MUCH OF THE AREA. THOUGH THE ENTIRE WATCH IN OUR AREA IS A TORNADO WATCH, THE GREATER THREAT FOR ANY TORNADO WILL REMAIN OVER THE SOUTHERN HALF OF THE AREA, WHERE STORMS HAVE A GREATER CHANCE OF BECOMING SURFACE BASED. FARTHER NORTH, HAIL WILL BE A GREATER THREAT DUE TO COOLING TEMPS ALOFT/STEEPER LAPSE RATES, THOUGH SOME STRONGER WIND GUSTS COULD ALSO MIX TO THE SURFACE AND PRODUCE WIND DAMAGE. A TORNADO CANNOT BE ENTIRELY RULED OUT IN THAT AREA EITHER, BUT RIGHT NOW WIDESPREAD CLOUD COVER AND CONVECTION TO THE SOUTH IS PREVENTING GREATER DESTABILIZATION NORTH OF I-20. DEWPOINTS AROUND COLUMBUS REMAIN IN THE 40S AT THIS POINT. AS THE FRONT CONTINUES TO SHIFT SE ACROSS THE AREA, IT STILL APPEARS ACTIVITY WILL COME TO AN END BY MID/LATE AFTERNOON. WE WILL LIKELY BE ABLE TO CLEAR MUCH IF NOT ALL OF THE TORNADO WATCH EARLY. FORECAST UPDATES HAVE BEEN SENT, WITH ADDITIONAL INCREMENTAL UPDATES TO COME THROUGH THE DAY. /DL/ && .AVIATION...MVFR/IFR/LIFR CONDITIONS PREVAIL ACROSS THE MAJORITY OF THE REGION AS A LARGE AREA OF SHRA/TSRA PUSHES THROUGH AHEAD OF A COLD FRONT. SOME OF THE STORMS COULD BECOME SEVERE WITH LARGE HAIL, WIND GUSTS OVER 50 KT, AND TORNADOES MAINLY OVER THE SE HALF OF THE AREA. AS THE FRONT PUSHES THROUGH DURING THE AFTERNOON, WINDS WILL SHIFT FROM SOUTHERLY TO NW/NLY. PRECIP WILL MOSTLY END RIGHT BEHIND THE FRONT, BUT MVFR/IFR STRATUS MAY PERSIST THROUGH MUCH OF THE NIGHT. SOME FOG IS ALSO POSSIBLE OVERNIGHT/EARLY TUES MORNING. IMPROVING CIGS/VISBYS ARE EXPECTED DURING THE DAYTIME TUES. /DL/ && .PREV DISCUSSION... /ISSUED AT 415 AM CST MON FEB 15 2016/ SHORT TERM...TODAY THROUGH TUESDAY NIGHT...SHOWERS AND THUNDERSTORMS ARE MOVING INTO THE AREA THIS MORNING OUT AHEAD OF A STRONG SHORT WAVE AND A COLD FRONT THAT EXTENDS FROM TENNESSEE SOUTHWEST TO NORTHEAST TEXAS. A DEEPENING SURFACE LOW IS LOCATED OVER NORTHEAST TEXAS AND THIS LOW WILL CONTINUE TO DEEPEN AND MOVE INTO WEST CENTRAL MISSISSIPPI BY EARLY THIS AFTERNOON. THE SURFACE LOW WILL CONTINUE TO MOVE NORTHEAST INTO NORTHERN ALABAMA AND THIS WILL DRAG A COLD FRONT ACROSS THE AREA LATER THIS AFTERNOON. IT CONTINUES TO LOOK LIKE THERE IS SOME POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS LATER THIS MORNING THROUGH THE AFTERNOON HOURS OUT AHEAD OF THE BOUNDARY. MODELS SUGGEST 1000-1500 MU CAPE MAINLY ALONG AND SOUTH OF THE I-20 CORRIDOR THIS AFTERNOON WITH 500-1000 POSSIBLE FURTHER NORTH...EAST OF I-55. THE MODELS CONTINUE TO KEEP THE BEST MOISTURE OVER THE SOUTHERN PORTIONS OF THE AREA WITH 60 DEGREE DEWPOINTS ONLY MAKING IT UP TO THE HWY 84 CORRIDOR. THE MAIN RISK CONTINUES TO LOOK LIKE DAMAGING WIND GUSTS WITH ANY BOWING SEGMENTS...BUT WITH DECENT LAPSE RATES OF NEAR 6.5 C/KM...QUARTER TO HALF DOLLAR SIZE HAIL WILL ALSO BE POSSIBLE. IT LOOKS LIKE THERE COULD BE A BRIEF WINDOW THIS AFTERNOON WHEN A TORNADO CANNOT BE RULED OUT...MAINLY SOUTH OF THE HIGHWAY 84 CORRIDOR WHERE THE BEST SHEAR/INSTABILITY COMBINES BEFORE THE BOUNDARY MOVES THROUGH. THE COLD FRONT WILL MOVE JUST EAST OF THE AREA BY EARLY EVENING WITH THE SHOWERS COMING TO AN END FROM WEST TO EAST. SURFACE HIGH PRESSURE WILL QUICKLY BUILD IN OVERNIGHT WITH LOWS FALLING INTO THE UPP34 30S TO LOW 40S. TUESDAY LOOKS LIKE A NICE DAY WITH MOSTLY SUNNY SKIES AND HIGH TEMPERATURES RANGING FROM THE MID 60S IN THE NORTH TO AROUND 70S IN THE SOUTH. A DRY COLD FRONT WILL DROP SOUTH ACROSS THE AREA TUESDAY EVENING WITH THE MODELS SUGGESTING THAT THE AIRMASS WILL NOT BE OVERLY COLD...WITH LOWS ONCE AGAIN ONLY FALLING BACK INTO THE UPPER 30S AND LOW 40S ON WEDNESDAY MORNING./15/ LONG TERM...WEDNESDAY THROUGH NEXT WEEKEND...THE MAIN STORY FOR THE LONG TERM PORTION OF THE FORECAST WILL BE WARM TEMPERATURES WITH RAIN CHANCES NOT REALLY IN THE PICTURE UNTIL LATE IN THE WEEKEND. THE LAST GASP OF COOL SURFACE HIGH PRESSURE FOR A WHILE WILL KEEP TEMPERATURES ONLY A LITTLE ABOVE AVERAGE ON WEDNESDAY INTO WEDNESDAY NIGHT. HOWEVER...BY THURSDAY...THIS HIGH WILL BE TRANSLATING OFF TO THE EAST AND A QUICK WARMING TREND (THAT SHOULD CULMINATE FRIDAY AND SATURDAY) WILL HAVE BEGUN. TEMPERATURES THROUGH THE BULK OF THE LONG TERM PERIOD (ESPECIALLY AFTER WEDNESDAY) WILL BE ABOUT 10 TO 20 DEGREES ABOVE AVERAGE UNTIL A STOUT COLD FRONT PROGRESSING THROUGH THE REGION BETWEEN SUNDAY NIGHT AND MONDAY CHILLS CONDITIONS BACK DOWN. OF COURSE RAIN CHANCES WILL INCREASE AROUND THIS FROPA...BUT REALLY SHOULD REMAIN RATHER INSIGNIFICANT UNTIL SATURDAY NIGHT AT THE EARLIEST. OF COURSE IN THE WARM ANTICIPATED REGIME THERE WILL BE PLENTY OF SOUTHERLY FLOW AND ASSOCIATED LATE NIGHT AND MORNING LOW CLOUDS...ESPECIALLY FROM LATE THURSDAY NIGHT THROUGH THE WEEKEND. NOT CONFIDENT AT THIS POINT TO SAY WHETHER ANY RECORD HIGHS WILL BE IN JEOPARDY OVER THIS STRETCH BECAUSE IT APPEARS MORE LIKELY MOST MAXIMUM TEMPS WILL REMAIN SHY OF 80 DEGREES. /BB/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DL/15/BB
Hazardous weather outlook, Feb 15, 9:53 AM CST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 953 AM CST MON FEB 15 2016 ARZ074-075-LAZ007>009-015-023-MSZ018-019-025>030-034-035-040-041- 161600- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 953 AM CST MON FEB 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. LAZ016-024-025-MSZ031>033-036>039-042>047-161600- MADISON LA-CATAHOULA-TENSAS-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES- ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN- 953 AM CST MON FEB 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...REMAINDER OF TODAY SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND HALF DOLLAR SIZED HAIL WILL BE POSSIBLE THROUGH THE AFTERNOON HOURS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST OF TODAY. LAZ026-MSZ048>066-072>074-161600- CONCORDIA-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 953 AM CST MON FEB 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT TORNADOES THREAT...LIMITED TIMING...REMAINDER OF TODAY SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...REMAINDER OF TODAY SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND HALF DOLLAR SIZED HAIL ARE EXPECTED THROUGH THE AFTERNOON HOURS. TORNADOES ARE ALSO POSSIBLE WITH THESE STORMS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST OF TODAY. DL && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Feb 15, 2:05 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
205 PM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM TORNADO ROCKPORT 31.79N 90.16W
02/15/2016 COPIAH MS NEWSPAPER
A TREE FELL ON A SEMI TRUCK ALONG MS HWY 27...BRIEFLY
TRAPPING A PERSON
&&
DLLocal storm report, Feb 15, 2:14 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
214 PM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HAIL 5 NE DELHI 32.51N 91.43W
02/15/2016 E0.50 INCH MADISON LA EMERGENCY MNGR
MARBLE SIZE HAIL REPORTED ON LA-579.
1015 AM TSTM WND DMG 2 NE ROCKY SPRINGS 32.11N 90.79W
02/15/2016 CLAIBORNE MS EMERGENCY MNGR
POWERLINE AND TREE DOWN ON CHAPMAN RANCH RD.
&&
AWLocal storm report, Feb 15, 2:18 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
218 PM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM TORNADO SYLVARENA 32.01N 89.38W
02/15/2016 SMITH MS AMATEUR RADIO
STRUCTURAL DAMAGE AND POWER LINES DOWNED ON HWY 18
&&
DLLocal storm report, Feb 15, 2:22 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
222 PM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM TSTM WND DMG 5 N LOYD STAR 31.70N 90.56W
02/15/2016 COPIAH MS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS MOBILE HOME DESTROYED WITH
MINOR INJURIES ON JACKSON LIBERTY ROAD
0130 PM TSTM WND DMG 1 SW WESSON 31.68N 90.41W
02/15/2016 LINCOLN MS EMERGENCY MNGR
EMERGENCY MANAGER REPORTS SEVERAL TREES BLOCKING ROAD
NEAR COLIN
&&
GRGLocal storm report, Feb 15, 2:37 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
237 PM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM TSTM WND DMG 5 SE NEWMAN 32.19N 90.65W
02/15/2016 HINDS MS EMERGENCY MNGR
TREE DOWN ON OLD PORT GIBSON RD.
1105 AM TSTM WND DMG 2 NE LEARNED 32.22N 90.52W
02/15/2016 HINDS MS EMERGENCY MNGR
TREE DOWN ON OAKLEY RD NEAR LEARNED.
&&
AWLocal storm report, Feb 15, 2:48 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM TSTM WND DMG 3 NE HEBRON 31.75N 89.92W
02/15/2016 JEFFERSON DAVIS MS EMERGENCY MNGR
TREE DOWNED ON SONAT RD
0210 PM TSTM WND DMG 1 SE PRENTISS 31.59N 89.86W
02/15/2016 JEFFERSON DAVIS MS EMERGENCY MNGR
TREE DOWNED ON JE JOHNSON AVE
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 3:18 AM CST | Special Weather Statement | JAN | Franklin | 27 min |
| Feb 15, 4:30 AM CST | Special Weather Statement | JAN | Lincoln | 30 min |
| Feb 15, 5:04 AM CST | Special Weather Statement | JAN | Lawrence | 41 min |
| Feb 15, 5:37 AM CST | Special Weather Statement | JAN | Lincoln | 38 min |
| Feb 15, 5:50 AM CST | Special Weather Statement | JAN | Simpson | 40 min |
| Feb 15, 6:05 AM CST | Special Weather Statement | JAN | Copiah | 40 min |
| Feb 15, 8:11 AM CST | Severe Thunderstorm Warning | JAN | Issaquena | 49 min |
| Feb 15, 9:09 AM CST | Severe Thunderstorm Warning | JAN | Jasper, Smith | 66 min |
| Feb 15, 9:21 AM CST | Special Weather Statement | JAN | Humphreys | 39 min |
| Feb 15, 9:25 AM CST | Special Weather Statement | JAN | Claiborne | 50 min |
| Feb 15, 9:28 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 62 min |
| Feb 15, 9:57 AM CST | Special Weather Statement | JAN | Holmes | 33 min |
| Feb 15, 10:01 AM CST | Severe Thunderstorm Warning | JAN | Adams | 59 min |
| Feb 15, 10:05 AM CST | Special Weather Statement | JAN | Grenada | 40 min |
| Feb 15, 10:10 AM CST | Severe Thunderstorm Warning | JAN | Hinds | 65 min |
| Feb 15, 10:16 AM CST | Special Weather Statement | JAN | Jasper | 44 min |
| Feb 15, 10:29 AM CST | Special Weather Statement | JAN | Lauderdale | 46 min |
| Feb 15, 10:56 AM CST | Special Weather Statement | JAN | Newton | 49 min |
| Feb 15, 10:56 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Franklin, Jefferson | 64 min |
| Feb 15, 10:59 AM CST | Tornado Warning | JAN | Hinds | 32 min |
| Feb 15, 11:08 AM CST | Tornado Warning | JAN | Madison | 33 min |
| Feb 15, 11:10 AM CST | Tornado Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 38 min |
| Feb 15, 11:16 AM CST | Severe Thunderstorm Warning | JAN | Madison | 59 min |
| Feb 15, 11:38 AM CST | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 82 min |
| Feb 15, 11:50 AM CST | Tornado Warning | JAN | Rankin | 14 min |
| Feb 15, 11:58 AM CST | Tornado Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 62 min |
| Feb 15, 12:02 PM CST | Special Weather Statement | JAN | Kemper | 28 min |
| Feb 15, 12:07 PM CST | Tornado Warning | JAN | Leake | 30 min |
| Feb 15, 12:26 PM CST | Tornado Warning | JAN | Attala, Winston | 43 min |
| Feb 15, 12:40 PM CST | Tornado Warning | JAN | Simpson, Smith | 65 min |
| Feb 15, 1:00 PM CST | Severe Thunderstorm Warning | JAN | Neshoba | 39 min |
| Feb 15, 1:05 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lawrence, Lincoln | 58 min |
| Feb 15, 1:25 PM CST | Tornado Warning | JAN | Marion | 38 min |
| Feb 15, 1:26 PM CST | Tornado Warning | JAN | Jasper, Smith | 52 min |
| Feb 15, 1:36 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 19 min |
| Feb 15, 1:46 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence, Lincoln, Simpson | 44 min |
| Feb 15, 2:08 PM CST | Tornado Warning | JAN | Simpson, Smith | 33 min |
| Feb 15, 2:10 PM CST | Tornado Warning | JAN | Jasper, Newton | 16 min |
| Feb 15, 2:22 PM CST | Severe Thunderstorm Warning | JAN | Smith | 18 min |
| Feb 15, 2:25 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 16 min |
| Feb 15, 2:32 PM CST | Severe Thunderstorm Warning | JAN | Jones | 41 min |
| Feb 15, 2:32 PM CST | Severe Thunderstorm Warning | JAN | Jasper | 43 min |
| Feb 15, 2:37 PM CST | Severe Thunderstorm Warning | JAN | Newton | 35 min |
| Feb 15, 3:02 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.